Alert archive / California / Wind Advisories in 2010

Wind Advisory 20, NWS Medford, OR

April 1, 2010Modoc County, Siskiyou County, California

NWS Medford, OR issued this wind advisory at Apr 1, 2010, 3:27 PM PDT for Modoc County, Siskiyou County, California. It took effect at Apr 2, 2010, 8:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2010, 3:27 PM PDT (22:27 UTC)
In effect from
Apr 2, 2010, 8:00 AM PDT
Expired
Apr 2, 2010, 8:00 PM PDT
In force
12 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA

The radar

The Medford radar (KMAX), 105 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2010-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2010-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Apr 1, 8:40 AM PDT, 6 hours 47 minutes earlier.

Area forecast discussion, Apr 1, 8:40 AM PDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
840 AM PDT THU APR 1 2010

.DISCUSSION...

MADE A VERY MINOR AND SUPERFICIAL UPDATE THIS MORNING FOR THE
MENTION OF ISOLATED AND LIGHT SNOW SHOWERS. -SN WAS REPORTED THIS
MORNING AT KMFR AND KAAT. FIRST OFF...IN THE ROGUE VALLEY THIS
SNOW ACTIVITY WILL BE SHORT LIVED THIS MORNING...IN FACT...LOOKING
OUTSIDE ONE CAN SEE BREAKS IN THE CLOUDS. FURTHER EAST ACROSS
MODOC COUNTY...EXTREME EASTERN KLAMATH COUNTY...AND ACROSS CENTRAL
AND SOUTHERN LAKE COUNTY...THE THREAT OF ISOLATED LIGHT SNOW
SHOWERS WILL CONTINUE TODAY. LOOKING AT THE SATELLITE WATER VAPOR
CHANNEL DEPICTS A VERY WEAK AND SUBTLE SHEAR VORTICITY ZONE MOVING
ACROSS THE AREA WHICH WAS PICKED UP BY THE NAM MODEL. QPF FIELDS
FROM THE NAM...RUC...GFS...AND ECMWF ALL INDICATE SOME SNOW
ACTIVITY ACROSS THE AFOREMENTIONED COUNTIES SO HAVE BUMPED UP POPS
IN THAT AREA TO THE SLIGHT CATEGORY. OTHERWISE...THE REST OF THE
FORECAST LOOKS ON TRACK WITH NUMEROUS HAZARDS TO CONSIDER TODAY IN
ASSOCIATION WITH THE COLD FRONT COMING ONSHORE TOMORROW. A BUSY WX
PATTERN INDEED FOR THE END OF THE WEEK INTO THE WEEKEND.

&&

.AVIATION...

PREDOMINATELY VFR CIGS PREVAIL THIS MORNING ACROSS THE TERMINALS
WITH THE EXCEPTION OF KRBG WHERE IFR CIGS IN ASSOCIATION WITH LOW
CLOUDS IN THE UMPQUA BASIN EXIST. EXPECT IMPROVING CONDITIONS AT
KRBG BY MID MORNING. VFR IS FORECAST ELSEWHERE FOR THE REST OF THE
DAY. MVFR CIGS LIKELY ALONG THE COAST TOMORROW MORNING AS A COLD
FRONT MOVES ACROSS AND PRECIPITATION COMES ASHORE. LOW LEVEL WIND
FIELDS LOOK TO BE STRONG AHEAD OF THE COLD FRONT SO WIND SPEED
SHEAR IS A POSSIBILITY FOR TOMORROW MORNING AND TO A LESSER
EXTENT SPREADING INLAND THROUGH THE DAY FRIDAY.

&&

.PREV DISCUSSION... /ISSUED 432 AM PDT THU APR 1 2010/

DISCUSSION...WEAK SHORTWAVE EXITING THE REGION TO THE EAST THIS
MORNING BEING REPLACED BY WEAK HIGH PRESSURE BUILDING IN FROM THE
PACIFIC. THIS WILL RESULT IN DRY WEATHER TODAY. LOW CLOUDS
LINGERING IN SOME AREAS THIS MORNING SHOULD GIVE WAY TO SOME
SUNSHINE.

BUT THE DRY WEATHER WILL BE SHORT-LIVED. IR AND WATER VAPOR
IMAGERY SHOWING ANOTHER STORM TAKING SHAPE NEAR 55N 150W. PLENTY
OF MOISTURE WILL COME NORTHWARD INTO THIS SYSTEM AND WILL
ACCOMPANY A STRONG COLD FRONT INTO THE COAST LATE TONIGHT INTO
FRIDAY. SOUTH GALES WILL DEVELOP OVER THE COASTAL WATERS AHEAD OF
THE FRONT TONIGHT...THEN GUSTY WINDS WILL MOVE INLAND FRIDAY
MORNING...SPREADING TO THE EAST SIDE BY FRIDAY AFTERNOON. AS A
RESULT...A HIGH WIND WATCH IS UP FOR THE COASTAL ZONES AS WELL AS
MOST OF THE EAST SIDE. WINDS WILL AVERAGE 30 TO 40 MPH WITH GUSTS
OF 50 TO 60 MPH. GUSTS COULD REACH 70 MPH OVER THE HIGHER TERRAIN.
RAINFALL WILL BE HEAVY ALONG THE COAST WITH THIS SYSTEM...ON THE
ORDER OF 1 TO 2 INCHES WITH LOCALLY 3 INCHES OVER THE TYPICALLY
FAVORED LOCATIONS OF SOUTHERN CURRY COUNTY. THE RAIN WILL BE
FALLING ON ALREADY SATURATED GROUND AND WILL CAUSE COASTAL RIVERS
TO RISE AGAIN FRIDAY. THIS WILL NEED TO BE MONITORED BY FUTURE
SHIFTS FOR THE POTENTIAL FOR FLOODING...ESPECIALLY THE COQUILLE
RIVER AT COQUILLE. ANOTHER ELEMENT TO THIS STORM WILL BE SNOW
POTENTIAL. SNOW LEVELS WILL BE AROUND 4000 FEET FOR THIS
EVENT...BUT AS WARM ADVECTION PRECIPITATIONS MOVES IN AHEAD OF
THE COLD FRONT FRIDAY...SHELTERED VALLEYS AND CANYONS OVER
PORTIONS OF WESTERN SISKIYOU COUNTY AND ALSO IN AND AROUND MOUNT
SHASTA CITY MAY BEGIN AS SNOW BEFORE A CHANGEOVER TO RAIN. A
WINTER STORM WATCH HAS BEEN HOISTED FOR ELEVATIONS ABOVE 4000 FEET
IN ZONES 80...82 AND 83 IN CALIFORNIA AS WELL AS ZONE 30 IN OREGON
WHERE THE POTENTIAL EXISTS FOR 6 OR MORE INCHES OF SNOW. THE SNOW
WILL BE ACCOMPANIED BY STRONG WINDS AS WELL...WHICH WILL CAUSE
LOWERED VISIBILITY WITH BLOWING AND DRIFTING OF SNOW. AMOUNTS OVER
THE CASCADES WILL BE 6 TO 12 INCHES WITH THE HIGHEST AMOUNTS
AROUND CRATER LAKE.

THE FRONT WILL PUSH EAST OF THE AREA QUICKLY FRIDAY EVENING AND
WESTERLY ONSHORE FLOW WILL KEEP SHOWERS GOING INTO THE NIGHT FOR
THE CASCADES AND THE WEST SIDE...BUT SHOWERS SHOULD DIMINISH
FRIDAY NIGHT OVER THE EAST SIDE AND WINDS WILL DIE DOWN. A BRIEF
BREAK IS EXPECTED SATURDAY...BUT THE NEXT STORM WILL TAKE AIM AT
THE COAST LATE SATURDAY NIGHT INTO SUNDAY. UNSETTLED WEATHER WILL
CONTINUE INTO EARLY NEXT WEEK...WITH THE NEXT BREAK LIKELY MONDAY
NIGHT INTO TUESDAY.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
     ORZ030.
     HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     ORZ029-031.
     HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
     ORZ021-022.

CA...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     CAZ084-085.
     WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
     ABOVE 4000 FEET FOR CAZ080-082.
     WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
     FOR CAZ083.

PACIFIC COASTAL WATERS...GALE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
     PZZ350-356.
     HAZARDOUS SEAS WATCH FROM LATE TONIGHT THROUGH SATURDAY
     AFTERNOON FOR PZZ350-356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 3 AM PDT FRIDAY
     FOR PZZ350-356.
     GALE WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR
     PZZ370-376.
     HAZARDOUS SEAS WATCH FROM THIS EVENING THROUGH SATURDAY
     AFTERNOON FOR PZZ370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
     EVENING FOR PZZ370-376.

SUGDEN
Hazardous weather outlook, Apr 1, 5:48 AM PDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
548 AM PDT THU APR 1 2010

ORZ021-022-021300-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
548 AM PDT THU APR 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WATCH IS IN EFFECT EARLY MORNING FRIDAY THROUGH
FRIDAY AFTERNOON...SEE WIND PRODUCT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ030-021300-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
548 AM PDT THU APR 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WATCH IS IN EFFECT FRIDAY MORNING...SEE WINTER
WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ084-085-ORZ029-031-021300-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-CENTRAL AND EASTERN LAKE COUNTY-
548 AM PDT THU APR 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HIGH WIND WATCH IS IN EFFECT FRIDAY MORNING THROUGH FRIDAY
EVENING...SEE WIND MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-082-083-021300-
WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
548 AM PDT THU APR 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WATCH IS IN EFFECT EARLY FRIDAY MORNING FOR
PORTIONS OF WESTERN AND SOUTH-CENTRAL SISKIYOU COUNTY ABOVE 4000
FEET ELEVATION AND NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY
THROUGH FRIDAY AFTERNOON...SEE WINTER WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-021300-
CENTRAL SISKIYOU COUNTY-
548 AM PDT THU APR 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOUTHEAST WINDS NEAR WEED ARE EXPECTED TO INCREASE TO 20 TO 30
MILES PER HOUR WITH GUSTS NEAR 50 MILES PER HOUR STARTING FROM
EARLY MORNING FRIDAY THROUGH AFTERNOON...WINDS WILL SHIFT WEST AND
DECREASE BY FRIDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 3:27 AM PDTGale WatchMFR11 hr
Apr 1, 3:27 AM PDTHazardous Seas WatchMFR11 hr
Apr 1, 4:17 AM PDTWinter Storm WatchMFRKlamath, Lake11 hr
Apr 1, 2:28 PM PDTGale WarningMFR21 hr
Apr 1, 2:28 PM PDTHazardous Seas WarningMFR49 hr
Apr 1, 3:27 PM PDTHigh Wind WarningMFRCoos, Curry, Douglas20 hr
Apr 1, 3:27 PM PDTHigh Wind WarningMFRLake29 hr
Apr 1, 3:40 PM PDTWinter Storm WarningMFRDouglas, Jackson, Josephine, Klamath, Lake25 hr
Apr 1, 3:40 PM PDTWinter Weather AdvisoryMFRDouglas, Jackson, Josephine, Klamath34 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.